Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 20, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 5, 2004, 1:04 AM CDT for Austin County, Waller County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2004, 1:04 AM CDT (06:04 UTC)
- Expired
- Jun 5, 2004, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Austin County, TX, Waller County, TX
The radar
The Houston radar (KHGX), 108 km from the middle of the area, began a volume at 06:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.1 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2548 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 050606
FFWHOU
TXC015-473-050900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
104 AM CDT SAT JUN 5 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WALLER COUNTY IN SOUTHEAST TEXAS
AUSTIN COUNTY IN SOUTHEAST TEXAS
* UNTIL 400 AM CDT
* AT 101 AM CDT...LAW ENFORCEMENT REPORTED THAT INTERSTATE
10 WAS UNDERWATER AND IMPASSABLE IN AUSTIN COUNTY NEAR SAN FELIPE.
DOPPLER RADAR INDICATES RAINFALL AMOUNTS OF 6 TO 10 INCHES HAVE
OCCURRED THIS EVENING OVER EASTERN AUSTIN AND SOUTHERN WALLER
COUNTIES. ADDITIONAL RAINFALL IS POSSIBLE OVER THE NEXT FEW HOURS.
* FLOODING IS EXPECTED IN OR NEAR...
SEALY...BROOKSHIRE...BELLVILLE...SAN FELIPE...PATTISON...
BURLEIGH...MONAVILLE
DO NOT CROSS ANY LOCATION WHERE WATER COVERS THE ROAD
USE EXTRA CAUTION AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DEPTH
AND SPEED OF FLASH FLOOD WATERS.
PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3006 9605 2984 9589 2975 9597 2973 9612
2970 9621 2999 9641
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 9:20 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 4, 9:20 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 920 PM CDT FRI JUN 4 2004 MCS DEVELOPED OVER OUR NE ZONES LATE THIS AFTN AND PROGRESSED THROUGH THE HOUSTON METRO AREA INTO THE COASTAL COUNTIES. THE LINE OF STORMS EXTENDS ROUGHLY FROM CALDWELL TO RICHMOND TO GALVESTON AT 02Z...WITH THE OUTFLOW BOUNDARY TO THE SOUTH OF IT. A SURPRISING NUMBER OF HAIL REPORTS ACROSS SE TX THIS EVENING WITH A COUPLE OF REPORTS OF MINOR WIND DAMAGE RECEIVED SO FAR. GIVEN WELL DEVELOPED COLD POOL BEHIND MCS...GOOD CONVERGENCE ALONG OUTFLOW...AND MID 70S DEWPOINTS TO THE SOUTH...EXPECT THESE STORMS TO KEEP GOING FOR AT LEAST ANOTHER 1-3 HOURS. ATTENTION THEN TURNS TO ANOTHER MCS WHICH HAS DEVELOPED OVER NORTH CENTRAL TX BETWEEN ABILENE AND WACO. THESE STORMS HAVE BEEN DEVELOPING MORE SOUTHWARD AND WOULD EXPECT THIS TREND TO CONTINUE WITH THE GREATEST INSTABILITY/BEST LOW LEVEL JET FROM THE MIDDLE TX COAST INTO CENTRAL TX. GIVEN ALL THE UNCERTAINTY WILL NOT GET TOO CUTE WITH THE FORECAST AND STICK WITH 40/50 POPS ACROSS THE BOARD. SEVERE STORMS WILL REMAIN A POSSIBILITY...MAINLY OVER THE WESTERN ZONES...UNTIL AT LEAST MIDNIGHT. A THIRD MCS HAS DEVELOPED IN THE TX PANHANDLE TONIGHT. THE REMNANTS OF THIS SYSTEM WILL LIKELY REACH THE CWA SATURDAY AFTERNOON...AND COULD BRING US ANOTHER ROUND OF SEVERE WEATHER. 35/38/DH && .HGX WATCHES/WARNINGS/ADVISORIES...NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 70 90 73 91 74 / 50 40 30 30 HOUSTON (IAH) 70 90 74 91 74 / 50 40 30 30 GALVESTON (GLS) 75 88 78 87 78 / 50 40 30 30 &&
Hazardous weather outlook, Jun 4, 3:15 PM CDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 315 PM CDT FRI JUN 4 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-051200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 315 PM CDT FRI JUN 4 2004 ...SEVERE THUNDERSTORMS POSSIBLE TONIGHT ALONG AND NORTH OF A BRENHAM TO HUNTSVILLE TO LIVINGSTON LINE... .DAY ONE...TONIGHT. AN AREA OF SHOWERS AND THUNDERSTORMS LOCATED ACROSS NORTH TEXAS MAY MOVE SOUTHEAST INTO THE NORTHERN PORTIONS OF SOUTHEAST TEXAS TONIGHT. IT IS POSSIBLE THAT THESE THUNDERSTORMS WILL REACH SEVERE LEVELS ACROSS THE NORTHERN PORTIONS OF SOUTHEAST TEXAS. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY WEATHER THREATS. LOCALLY HEAVY RAINFALL IS POSSIBLE THE REMAINDER OF THIS AFTERNOON AND INTO THE EVENING HOURS AS SLOW MOVING STORMS CONTINUE TO DEVELOP WITH DAYTIME HEATING. AVERAGE RAINFALL AMOUNTS ARE EXPECTED TO BE 1/4 TO 1/2 INCH...WITH ISOLATED AREAS POSSIBLY SEEING 2 TO 3 INCHES OF RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY AS AN UPPER LEVEL IMPULSE MOVES ACROSS THE AREA. IF ANY SEVERE WEATHER DEVELOPS...STRONG DAMAGING WINDS WILL BE THE PRIMARY THREAT. RAIN CHANCES ARE EXPECTED TO DECREASE ON SUNDAY. INCREASING WESTERN GULF OF MEXICO MOISTURE MAY RESULT IN BETTER RAIN CHANCES FOR MONDAY THROUGH THURSDAY. HOWEVER... NO HAZARDOUS WEATHER IS EXPECTED WITH THESE STORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
In the hours before
Local storm report, Jun 5, 12:00 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1200 AM CDT SAT JUN 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 12 W COLDSPRING 30.59N 95.33W
06/04/2004 SAN JACINTO TX EMERGENCY MNGR
POWER LINES DOWN IN THE EVERGREEN AREA ALONG FM HIGHWAY
945 SOUTH.
0505 PM HAIL 5 SE CLEVELAND 30.29N 95.02W
06/04/2004 0.75 INCH LIBERTY TX LAW ENFORCEMENT
HAIL AT STATE HIGHWAY 105 AND FM HIGHWAY 321.
0511 PM HAIL TARKINGTON PRAIRIE 30.33N 94.96W
06/04/2004 0.75 INCH LIBERTY TX LAW ENFORCEMENT
HAIL AT INTERSECTION OF FM HIGHWAY 787 AND FM HIGHWAY 223
JUST NORTH OF TARKINGTON PRAIRIE.
0605 PM HAIL HUMBLE 29.99N 95.26W
06/04/2004 0.88 INCH HARRIS TX TRAINED SPOTTER
SPOTTER REPORTED NICKEL SIZED HAIL ON US HIGHWAY 59 NORTH
JUST OUTSIDE OF BELTWAY 8.
0705 PM TSTM WND DMG MONT BELVIEU 29.85N 94.88W
06/04/2004 CHAMBERS TX LAW ENFORCEMENT
POWER LINES DOWN.
0705 PM TSTM WND DMG PASADENA 29.66N 95.15W
06/04/2004 HARRIS TX EMERGENCY MNGR
POWER LINES DOWN ALONG CENTER STREET...SPRAGUE...AND
ROSANNE.
0706 PM MARINE TSTM WIND MORGANS POINT 29.68N 95.01W
06/04/2004 40 MPH HARRIS TX OFFICIAL NWS OBS
WIND GUST OF 37 KNOTS REPORTED AT MORGANS POINT.
0715 PM HAIL PASADENA 29.66N 95.15W
06/04/2004 1.75 INCH HARRIS TX TRAINED SPOTTER
GOLFBALL HAIL REPORTED AT PASADENA BLVD AND RED BLUFF.
0729 PM HAIL LA PORTE 29.67N 95.04W
06/04/2004 1.75 INCH HARRIS TX TRAINED SPOTTER
GOLFBALL SIZED HAIL REPORTED AT SPENCER HIGHWAY AND
UNDERWOOD. ALSO WINDS OF 50-60 MPH IN THE AREA.
0815 PM FLASH FLOOD PASADENA 29.66N 95.15W
06/04/2004 HARRIS TX EMERGENCY MNGR
FEEDER ROADS OF BELTWAY 8 BETWEEN SPENCER AND RED BLUFF
IMPASSABLE. OTHER LOCATIONS WITH HIGH WATER ACROSS TOWN
BUT ALL OTHER STREETS ARE PASSABLE.
0819 PM HAIL PEARLAND 29.56N 95.28W
06/04/2004 1.00 INCH BRAZORIA TX EMERGENCY MNGR
0908 PM TSTM WND DMG 3 W CALDWELL 30.53N 96.75W
06/04/2004 BURLESON TX LAW ENFORCEMENT
TREES DOWN ON COUNTY ROAD 102 WEST OF CALDWELL.
0933 PM HAIL INDEPENDENCE 30.32N 96.35W
06/04/2004 0.75 INCH WASHINGTON TX LAW ENFORCEMENT
0933 PM HAIL 1 E SEALY 29.77N 96.14W
06/04/2004 0.75 INCH AUSTIN TX LAW ENFORCEMENT
PENNY SIZED HAIL BETWEEN SEALY AND SAN FELIPE.
0955 PM HAIL 2 S BROOKSHIRE 29.75N 95.95W
06/04/2004 1.00 INCH WALLER TX LAW ENFORCEMENT
QUARTER SIZED HAIL ON FM HIGHWAY 359 NEAR THE FT. BEND
COUNTY BORDER.
1013 PM HAIL 8 NW BELLVILLE 30.03N 96.35W
06/04/2004 1.75 INCH AUSTIN TX LAW ENFORCEMENT
GOLFBALL SIZED HAIL REPORTED IN KENNEY.
1030 PM LIGHTNING PASADENA 29.66N 95.15W
06/04/2004 HARRIS TX EMERGENCY MNGR
*** 56 INJ *** AT LEAST 56 LIGHTNING RELATED INJURIES
REPORTED AT SOUTHEAST MEMORIAL HOSPITAL IN PASADENA.
1126 PM HAIL SAN FELIPE 29.80N 96.11W
06/04/2004 0.88 INCH AUSTIN TX LAW ENFORCEMENT
NICKEL SIZED HAIL REPORTED ALONG I-10 NEAR THE WALLER
COUNTY LINE.
&&
MORELANDLocal storm report, Jun 5, 12:20 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1220 AM CDT SAT JUN 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 12 W COLDSPRING 30.59N 95.33W
06/04/2004 SAN JACINTO TX EMERGENCY MNGR
POWER LINES DOWN IN THE EVERGREEN AREA ALONG FM HIGHWAY
945 SOUTH.
0505 PM HAIL 5 SE CLEVELAND 30.29N 95.02W
06/04/2004 0.75 INCH LIBERTY TX LAW ENFORCEMENT
HAIL AT STATE HIGHWAY 105 AND FM HIGHWAY 321.
0511 PM HAIL TARKINGTON PRAIRIE 30.33N 94.96W
06/04/2004 0.75 INCH LIBERTY TX LAW ENFORCEMENT
HAIL AT INTERSECTION OF FM HIGHWAY 787 AND FM HIGHWAY 223
JUST NORTH OF TARKINGTON PRAIRIE.
0605 PM HAIL HUMBLE 29.99N 95.26W
06/04/2004 0.88 INCH HARRIS TX TRAINED SPOTTER
SPOTTER REPORTED NICKEL SIZED HAIL ON US HIGHWAY 59 NORTH
JUST OUTSIDE OF BELTWAY 8.
0705 PM TSTM WND DMG MONT BELVIEU 29.85N 94.88W
06/04/2004 CHAMBERS TX LAW ENFORCEMENT
POWER LINES DOWN.
0705 PM TSTM WND DMG PASADENA 29.66N 95.15W
06/04/2004 HARRIS TX EMERGENCY MNGR
POWER LINES DOWN ALONG CENTER STREET...SPRAGUE...AND
ROSANNE.
0706 PM MARINE TSTM WIND MORGANS POINT 29.68N 95.01W
06/04/2004 40 MPH HARRIS TX OFFICIAL NWS OBS
WIND GUST OF 37 KNOTS REPORTED AT MORGANS POINT.
0715 PM HAIL PASADENA 29.66N 95.15W
06/04/2004 1.75 INCH HARRIS TX TRAINED SPOTTER
GOLFBALL HAIL REPORTED AT PASADENA BLVD AND RED BLUFF.
0729 PM HAIL LA PORTE 29.67N 95.04W
06/04/2004 1.75 INCH HARRIS TX TRAINED SPOTTER
GOLFBALL SIZED HAIL REPORTED AT SPENCER HIGHWAY AND
UNDERWOOD. ALSO WINDS OF 50-60 MPH IN THE AREA.
0815 PM FLASH FLOOD PASADENA 29.66N 95.15W
06/04/2004 HARRIS TX EMERGENCY MNGR
FEEDER ROADS OF BELTWAY 8 BETWEEN SPENCER AND RED BLUFF
IMPASSABLE. OTHER LOCATIONS WITH HIGH WATER ACROSS TOWN
BUT ALL OTHER STREETS ARE PASSABLE.
0819 PM HAIL PEARLAND 29.56N 95.28W
06/04/2004 1.00 INCH BRAZORIA TX EMERGENCY MNGR
0908 PM TSTM WND DMG 3 W CALDWELL 30.53N 96.75W
06/04/2004 BURLESON TX LAW ENFORCEMENT
TREES DOWN ON COUNTY ROAD 102 WEST OF CALDWELL.
0933 PM HAIL INDEPENDENCE 30.32N 96.35W
06/04/2004 0.75 INCH WASHINGTON TX LAW ENFORCEMENT
0933 PM HAIL 1 E SEALY 29.77N 96.14W
06/04/2004 0.75 INCH AUSTIN TX LAW ENFORCEMENT
PENNY SIZED HAIL BETWEEN SEALY AND SAN FELIPE.
0955 PM HAIL 2 S BROOKSHIRE 29.75N 95.95W
06/04/2004 1.00 INCH WALLER TX LAW ENFORCEMENT
QUARTER SIZED HAIL ON FM HIGHWAY 359 NEAR THE FT. BEND
COUNTY BORDER.
1013 PM HAIL 8 NW BELLVILLE 30.03N 96.35W
06/04/2004 1.75 INCH AUSTIN TX LAW ENFORCEMENT
GOLFBALL SIZED HAIL REPORTED IN KENNEY.
1030 PM LIGHTNING PASADENA 29.66N 95.15W
06/04/2004 HARRIS TX EMERGENCY MNGR
*** 56 INJ *** AT LEAST 56 LIGHTNING RELATED INJURIES
REPORTED AT SOUTHEAST MEMORIAL HOSPITAL IN PASADENA.
1126 PM HAIL SAN FELIPE 29.80N 96.11W
06/04/2004 0.88 INCH AUSTIN TX LAW ENFORCEMENT
NICKEL SIZED HAIL REPORTED ALONG I-10 NEAR THE WALLER
COUNTY LINE.
1145 PM TSTM WND DMG COLUMBUS 29.70N 96.55W
06/04/2004 COLORADO TX LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN ACROSS
COUNTY...INCLUDING THE COLUMBUS...FRELSBURG...AND WEIMAR
AREAS.
&&
MORELANDThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:06 PM CDT | Severe Thunderstorm Warning | HGX | Galveston, Harris | 39 min |
| Jun 4, 8:09 PM CDT | Special Marine Warning | HGX | 2 hr | |
| Jun 4, 8:58 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend | 47 min |
| Jun 4, 9:29 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Waller, Washington | 46 min |
| Jun 4, 10:18 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Waller | 42 min |
| Jun 4, 11:22 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado | 38 min |
| Jun 5, 4:05 AM CDT | Severe Thunderstorm Warning | HGX | Jackson | 55 min |
| Jun 5, 4:54 AM CDT | Special Marine Warning | HGX | 96 min | |
| Jun 5, 4:27 PM CDT | Special Marine Warning | HGX | 2 hr | |
| Jun 5, 4:54 PM CDT | Severe Thunderstorm Warning | HGX | Galveston | 36 min |
| Jun 5, 5:30 PM CDT | Flash Flood Warning | HGX | Galveston | 2 hr |
| Jun 5, 5:37 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 38 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.